Loading discussion content. Please wait...
diseaase progression and your experiences
Hi Sue. You'll get far greater response if you post on the Caregivers board. This particular "Musings" board is not well-traveled!
The rollercoaster nature you describe is a completely (infuriatingly) normal part of dementia. Personally I found the unpredictability one of the hardest things of the whole disease. My DH was on Depakote for seizures, not for dementia symptoms, although I know it is often prescribed to help with dementia symptoms. He also had Seroquel. During a hospital visit Ativan was added, but I felt it made him overly sedated so we titrated him off it. When he went onto hospice care, Ativan was part of the "comfort package" they delivered at the beginning. I gave it to him for about the last week of his life. By that point, of course, I just wanted him to be as comfortable as possible, and the sedation wasn't a concern.
Every patient is different. My DH was 60, and drugs often affect people differently at different ages. Remember, every drug has side effects; it's always a matter of balancing potential benefit vs. potential risk. Does the "they" you refer to have experience with dementia patients? If so, I'd try it and see what effect it has on your MWD.